Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Thurston norm minimizing surfaces and skein trees for links in $ S\sp 3$


Author: Abigail Thompson
Journal: Proc. Amer. Math. Soc. 106 (1989), 1085-1090
MSC: Primary 57M25
DOI: https://doi.org/10.1090/S0002-9939-1989-0969321-3
MathSciNet review: 969321
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper gives a method for constructing all links in $ {S^3}$, beginning with the unknot and adding at most one to the norm of the link at each stage. This has two corollaries. The first is that links with 'minimal' skein trees are fibered. The second is a complete list of all links with skein trees of height two.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57M25

Retrieve articles in all journals with MSC: 57M25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1989-0969321-3
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society